MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013469-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture could not be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported balloon rupture could not be determined.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.In this case, a conclusive cause for the reported balloon rupture could not be determined since the complaint could not be confirmed during return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedureit was reported that the procedure was to treat a lesion in the popliteal artery with mild calcification.The 5.5x40mm armada balloon dilatation catheter (bdc) was advanced to the target lesion without issue.However, when the balloon was inflated to 4 atmospheres (atm), the balloon was losing pressure [material rupture].The balloon was then inflated to 8 atm and the balloon still would not maintain pressure.Therefore, the bdc was removed from the patient, ending the procedure as the patient did not need further treatment.It was noted that an attempt was made to inflate the balloon outside the patient, and a leak was not observed.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.Was to treat a lesion in the popliteal artery with mild calcification.The 5.5x40mm armada balloon dilatation catheter (bdc) was advance to the target lesion and the balloon was inflated to 4 atmospheres (atm) and the balloon was losing pressure.The balloon was then inflated to 8 atm and the balloon still would not maintain pressure.Therefore, the bdc was removed from the patient.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Event or Problem Description
Revised: it was reported that the procedure was to treat a lesion in the popliteal artery with mild calcification.The 5.5x40mm armada balloon dilatation catheter (bdc) was advanced to the target lesion without issue.However, when the balloon was inflated to 4 atmospheres (atm), the balloon was losing pressure [material rupture].The balloon was then inflated to 8 atm and the balloon still would not maintain pressure.Therefore, the bdc was removed from the patient, ending the procedure as the patient did not need further treatment.It was noted that an attempt was made to inflate the balloon outside the patient, and a leak was not observed.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
B5 correction: describe event or problem.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20694372
Report Number2024168-2024-13519
Device Sequence Number12407958
Product Code LIT
UDI-Device Identifier08717648208287
UDI-Public(01)08717648208287(17)260930(10)3041941
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1013469-040
Device Catalogue Number1013469-040
Device Lot Number3041941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown